I was diagnosed with bronchitis/pneumonia and was given albuterol and an antibiotic. I have reacted badly to the albuterol, bad shakes, insomnia and the worst is the swollen saliva glands and dry mouth. I have bought biotene products which provide short term relief. But I am really wondering how long this will last? I am also recovering from nasal surgeory and really need sleep.
1. Rinse your mouth out w/ warm water after using the Albueterol.
2. Did you tell your doc about your side effects?
3. You can take Benedryl for the shakes.
4. Melatonin tablets can help with sleep )OTC). If that doesn't work for you, you could ask your doc to prescribe Trazadone - an anti-dpressant that tends to make people drowsy.
5. As for the dry mouth, that is a tough one. I think there is a drug that stimulates salivary glands, but I (this is embarrasing)sleep with a peice of gum in my mouth when I can't just go with it. Sugarless. I know, dangerous.
If I were you, I'd try a different inhaler - Spiriva and Advair are what I take and they work good. I hate albueterol - I know what you are going tthru.
Sorry this question has not been answered earlier for you. Dry mouth is a common complaint from those using albuterol.
Try and give it a couple of weeks. Hopefully your body will adjust to the albuterol and your dry mouth will go away. If it does not go away and is really bothering you see your doctor again. You may need to try another medicine.
All the best.
- Albuterol Information for Consumers
- Albuterol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Albuterol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jun 2010 • 1 answer
Posted 12 Jan 2014 • 1 answer
Posted 11 Feb 2014 • 2 answers
Posted 16 Jul 2014 • 1 answer
Xerostomia - I have a problem with toothpaste and dry mouth. I have severe dry mouth, and resulting?
Posted 3 Apr 2015 • 1 answer